Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 8, 2019, 8:19 PM PST for Clark County, Nye County, Nevada. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2019, 8:19 PM PST (04:19 UTC)
- Expired
- Dec 8, 2019, 10:15 PM PST
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WGUS55 KVEF 090419
FFWVEF
NVC003-023-090615-
/O.NEW.KVEF.FF.W.0060.191209T0419Z-191209T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
819 PM PST Sun Dec 8 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Clark County in southern Nevada...
Southeastern Nye County in south central Nevada...
* Until 1015 PM PST.
* At 817 PM PST, trained weather spotters along with the Nye County
Sheriff reported flash flooding over northwest portions of
Pahrump. Highway 160 has been closed due to mud and debris over
the road near Roadrunner Road. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Pahrump and Sandy Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3591 11578 3623 11620 3629 11623 3643 11618
3626 11586 3619 11581 3599 11557 3589 11570
$$
ASG2 follow-up statements
113
WGUS75 KVEF 090511
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
911 PM PST Sun Dec 8 2019
NVC003-023-090615-
/O.CON.KVEF.FF.W.0060.000000T0000Z-191209T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
911 PM PST Sun Dec 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST FOR
WEST CENTRAL CLARK AND SOUTHEASTERN NYE COUNTIES...
At 909 PM PST, Nye County Sheriff continued to report that Highway
160 north of Pahrump was closed due to water over the roadway near
the intersection of Highway 160 and Roadrunner Road. Areas of
moderate rain is still continuing so the potential of additional
flooding exists.
Some locations that will experience flooding include...
Pahrump.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3591 11578 3623 11620 3629 11623 3643 11618
3626 11586 3619 11581 3599 11557 3589 11570
$$
ASG803
WGUS75 KVEF 090611
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1011 PM PST Sun Dec 8 2019
NVC003-023-090619-
/O.EXP.KVEF.FF.W.0060.000000T0000Z-191209T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
1011 PM PST Sun Dec 8 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL CLARK AND SOUTHEASTERN
NYE COUNTIES WILL EXPIRE AT 1015 PM PST...
Flood waters have receded. Highway 160 north of Pahrump has been
opened. Light to moderate rain is still occurring across the eastern
portions of Pahrump, but the threat of additional flooding has
ended. Please continue to heed any remaining road closures.
LAT...LON 3591 11578 3623 11620 3629 11623 3643 11618
3626 11586 3619 11581 3599 11557 3589 11570
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 2:25 PM PST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 8, 2:25 PM PST, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 225 PM PST Sun Dec 8 2019 .SYNOPSIS...A cold front moving south across the region will focus shower and isolated thundershowers through this evening. Northerly winds expected for Monday with clearing skies. Temperatures warming to near and above average for much of the week with dry weather expected. && .SHORT TERM...through Monday morning. The focus for the short term remains upper-level trough and attendant cold front. Abundant low-level moisture is now in place across the region, and showers and thunderstorms are ongoing across Nye and southern Lincoln counties. As the cold front dives south this evening, expect this activity to work its way south, beginning to impact the Las Vegas Valley around 00Z-02Z, then starting to dissipate as it continues further south. Some mid- level dry air with the convection along the front may aid in some punchy northwest winds with the front, but overall, postfrontal winds are not expected to be strong, except down the Colorado River Valley. .LONG TERM...Monday through next Saturday. A quiet and mainly dry long term expected as ridge of high pressure takes control. A midweek trough will crash through the ridge, but the area should remain dry; just a few high clouds and a few breezes are expected. The next shot at any sensible weather will be over the weekend with a system just clipping the region. Temperatures will run near to above average much of the week. && .AVIATION...For McCarran...A cold front will move through southern Nevada late this afternoon and early evening. Clouds around 5-6 kft will increase to BKN coverage and showers will develop around the terminal area between 01Z and 05Z. There is a slight chance of a thunderstorm in the vicinity of the terminal, but confidence is too low to mention in the TAF. Northwest to north winds 10-20 knots can be expected this evening behind the passing front then speeds should drop below 10 knots and ceilings should lift to around 8 kft with decreasing coverage after 06Z this evening. A mostly clear sky can be expected Monday with a north wind around 10 knots developing by 18Z Monday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers, isolated thunderstorms, MVFR ceilings with mountain obscuration can be expected across the southern Great Basin and Mojave Desert region through late this evening as a cold front moves from northwest to southeast. Conditions will clear across the area from Las Vegas southward between 09Z and 15Z Monday with followed by VFR conditions across the region Monday. Winds will be generally less than 15 knots areawide except along the Colorado River Valley near KIFP where sustained north winds near 20 knots will occur much of the day Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/LONG TERM...Steele AVIATION...............Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Dec 8, 8:14 PM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
814 PM PST SUN DEC 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD 10 NNW PAHRUMP 36.34N 116.05W
12/08/2019 NYE NV LAW ENFORCEMENT
SPOTTER REPORTED A MUDSLIDE OVER HIGHWAY 160
NEAR ROADRUNNER RD. DUE TO HEAVY RAINFALL.
THIS HAS BEEN CONFIRMED BY THE NYE COUNTY
SHERIFF OFFICE.
&&
JVNearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.